Skip to content

One day in Les Cars

1 Hike + 1 Free guided tour

The Plateau de Millevaches is a great destination. Another good idea is the Gallo-Roman site of Les Cars. This is why we suggest a day including a hike in the beautiful moors of the Plateau followed by a guided tour of the archaeological site. Everything is free and your day is a treasure trove of discoveries!

Pay attention: Always take water and something to eat with you and wear good shoes.

The hikes described below are marked with these visuals:

Balisage Rando 2 Les Cars > Tourbière du Longeyroux > Les Cars
Balisage Rando 1 Les Cars > Varieras > Les Cars

Hike n°1 Les Cars-Variéras + Les Cars guided tour

  • 10am: Arrival at the Cars archaeological site car park
  • 10:10am : Hike n°1 Les Cars > Variéras | 9km | 2h : from the car park, turn right behind the reception building (direction: Ars | 15mn, then Variéras | 1h, straight forward)
  • 11:10am : walk in the thatched village of Variéras (the majority of houses are thatched)
  • 11:30amdeparture from Variéras
  • 12:30pm : return to the site car park
  • 12:30pm-1pm : it's time to picnic! Take a breath of natural air ;) Tables are set up next to the site for picnics.
  • 1pm-1:30pm : ask for a coffee, a refreshment or an ice cream at the outdoor café (opening at 1:30pm)
  • 1:30pm-2:15pm : Just follow the guide who will immerse you into the life of our ancestors at the pinnacle of the roman empire.
  • 2:15pm : let's have a rest on the terrace of the outdoor coffee
  • 2:45pm: let's go to Mount Bessou (Direction: Meymac) to climb the tour (1000m high) then reach The Marius Vazeilles Museum or drive to the lakes of Viam and/or Treignac for a splash!
  • 5pm: it's time to return to your accommodation to relax before dining at a local restaurant!

Download the hike's sheet

Logo tampon Bac des Cars
Logo tampon Bac des Cars

Hike n°2 Les Cars - Tourbières du Longeyroux + Les Cars guided tour

  • 10am: Arrival at the Cars archaeological site car park
  • 10:10am : Hike n°2 Les Cars > Tourbières du Longeyroux | 9km | 2h : Turn left behind the reception building. This site is a biodiversity reserve and an incredible landscape (further information here).
  • 11:10am : Arrival in the bog. Walk on the Linaigrette trail (easy / 30mn)
  • 12am :  it's time to picnic! Take a breath of natural air ;)
  • 1pm : back to the archaeological site (1h)
  • 2pm : You're back on the car site park. Ask for a coffee, a refreshment or an ice cream at the outdoor café (opening at 1:30pm)
  • 2:30pm-3pm : Just follow the guide who will immerse you into the life of our ancestors at the pinnacle of the roman empire.
  • 3pm : let's have a rest on the terrace of the outdoor coffee
  • 3:30pm: let's go to Mount Bessou (Direction: Meymac) to climb the tour (1000m high) then reach The Marius Vazeilles Museum or drive to the lakes of Viam and/or Treignac for a splash!
  • 5:30pm: it's time to return to your accommodation to relax before dining at a local restaurant!

Download the hike's sheet

en_GB